“If You Have Suicidal Thoughts…”

11 Jun

As I was watching TV this evening, I realized that the scariest thing about any medication is what it can do to you that you can’t control.

I discovered this while watching a commercial about Abilify, which is a medication you take while you’re taking anti-depressants to help decrease the depression that may still exist. As with all anti-depressants, one of the warnings in the commercial says tell your doctor if you have suicidal thoughts or actions.

You should definitely tell your doctor. But what if you don’t? What if you fail to realize that these thoughts are in anyway not of your own control?

It’s so scary to me to think about being on a medication like this, getting these thoughts, and acting on them when really, I was depressed but not suicidal before I started taking the medications.

Do you think there are people who have committed suicide only because their medication was effecting their brain chemistry? What’s something that scares you about medications? 

Advertisements

5 Responses to ““If You Have Suicidal Thoughts…””

  1. Jason Madrid June 11, 2013 at 10:55 pm #

    the mix of Prozac and alcohol made me try to kill myself when I was 15.

    • mishie1 June 11, 2013 at 10:58 pm #

      It’s just so scary to think about. I truly believe that deep down, everyone has given it a thought…but never given it a full on attempt. The thought of that deep part of us all coming out simply because of a mix of some chemicals really bothers me.

      Glad you were unsuccessful!

  2. Doubledb June 12, 2013 at 5:40 am #

    Yeah, I have been depressed, but its never been long or a clinical diagnosis. I have friends, male and female who have struggled with depression. Some who have had suicidal thoughts and others who didn’t really but were just extremely trapped in a kind of sadness. There are some time in my life I have though of suicide, mostly if I was going through a rough time and though, if I just tilt my wheel, Id hurl off this bridge and die. But then I shake my head and then just go on with life. I know my momentary emotional pain will subside. But that is what I think it is hard for those who are deeply depressed. It seems like it wraps or clings to them, many dont feel things will ever get better. I could see how suicide would be tempting. I had a friend who was a cutter, even went to the emergency room.

    The one friend I had who was a guy, who was depressed, got on meds for a while but said not only did he not feel sad but he didn’t feel happy either. He said after so long he stopped taking them and worked on himself without meds. The friend who cut, who was female, has said meds helped, but it had to be the right dose. Apparently, wrong doses can make you manic, more depressed, or bipolar.

  3. LoveIn102 June 12, 2013 at 5:56 am #

    I think sometimes the side effects can be worse than the problems you started taking the medication for :(

  4. purplepoet7 June 12, 2013 at 6:11 am #

    Yes, anything that messes with one’s brain chemistry is dangerous. It can turn a passing thought into obsession and action fairly easily.
    I personally don’t respond well to medications, so I won’t take that kind. I did once when I was taking anti-seizure medication. Since I was on more than one thing, I’m not sure which did what, but they were not effective in lessening the issues I was having, they just gave me hallucinations and a couple of episodes in which I completely lost my sense of touch. So yeah, I’d have a hard time recommending them to anyone.

Leave a Comment

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: